MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480420
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not been returned to the manufacturer.The root cause could not be determined.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization of a splenic artery, the coil was left in the artery for approximately three (3) minutes prior to making the decision to deploy.The coil continued to get sucked into the defect, so an attempt was made to remove the coil.During removal, the coil detached in the catheter.Both segments of the coil were removed in their entirety from the patient.There was no reported intervention or patient injury.The patient was reported to be fine.
 
Additional Manufacturer Narrative
The device was returned with the pusher and coil for analysis.The pusher was noted to be stuck inside the introducer.The implant was found detached from the pusher; the coil was noted to be stretched along its length, and had the presence of the tie-knot.The relief on the pusher (distal black pet) was noted to be damaged.The pusher was dissected to access the attachment tether monofilament for investigation.The rebound length of the monofilament was noted to be within specification; however, the shape indicated that the coil was detached from the pusher.Based upon the investigation findings and available information, the reported complaint can be confirmed.The coil was detached from the pusher.The root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7666672
Report Number2032493-2018-00126
Device Sequence Number13713255
Product Code HCG
UDI-Device Identifier00810170017926
UDI-Public(01)00810170017926(11)180314(17)230228(10)180314537
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number45-480420
Device Catalogue Number45-480420
Device Lot Number180314537
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1